zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Linearized oscillations in population dynamics. (English) Zbl 0634.92013
A linearized oscillation theorem due to the authors and {\it A. Meimaridou} [Q. Appl. Math. 45, 155-164 (1987; Zbl 0627.34076)] and an extension of it are applied to obtain the oscillation of solutions of several equations which have appeared in population dynamics. They include the logistic equation with several delays, Nicholson’s blowflies model as described by {\it W. S. C. Gurney}, {\it S. P. Blythe} and {\it R. M. Nisbet} [Nature, Lond. 287, 17-21 (1980)] and the Lasota-Wazewska model of red blood cell supply in an animal. We also developed a linearized oscillation result for difference equations and applied it to several equations taken from the biological literature.

92D25Population dynamics (general)
39A10Additive difference equations
34K99Functional-differential equations
34C15Nonlinear oscillations, coupled oscillators (ODE)
34K20Stability theory of functional-differential equations
Full Text: DOI
[1] Gopalsamy, K. 1986. ”Oscillations in a Delay-logistic Equation.”Quart. appl. Math. XLIV, 447--461. · Zbl 0631.34077
[2] Gurney, W. S. C., S. P. Blythe and R. M. Nisbet. 1980. ”Nicholson’s Blowflies Revisited.”Nature, Lond. 287, 17--21. · doi:10.1038/287017a0
[3] Hunt, B. R. and J. A. Yorke. 1984. ”When all Solutions of $x' = - \sum {_{i = 1}^n q} _i (t)x(t - T_i (t))$ Oscillate.”J. diff. Eqns 53, 139--145. · Zbl 0571.34057 · doi:10.1016/0022-0396(84)90036-6
[4] Kakutani, S. and L. Markus. 1958. ”On the Non-linear Difference-differentiual Equation $\dot Y(t) = \left[ {A - By(t - \tau )} \right]y(t)$ .”Contribution to the Theory of Nonlinear. Oscillations, Vol. 4, pp. 1--18. Princeton University Press. · Zbl 0082.30301
[5] Kaplan, J. L. and J. A. Yorke. 1977. ”On the Nonlinear Differential Delay Equation $\dot x(t) = - f(x(t),x(t - 1))$ .”J. diff. Eqns. 23, 293--314. · Zbl 0337.34067 · doi:10.1016/0022-0396(77)90132-2
[6] Kulenović, M. R., G. Ladas and A. Meimaridou. 1987. ”On Oscillation of Nonlinear Delay Differential Equations.”Quart. appl. Math. XLV, 155--164. · Zbl 0627.34076
[7] Ladas, G. and I. P. Stavroulakis. 1982. Oscillations Caused by Several Retarded and Advanced Arguments.”J. diff. Eqns 44, 134--152. · Zbl 0477.34050 · doi:10.1016/0022-0396(82)90029-8
[8] May, R. M. 1975. ”Biological Populations Obeying Difference Equations: Stable Points, Stable Cycles and Chaos.”J. theor. Biol. 51, 511--524. · doi:10.1016/0022-5193(75)90078-8
[9] -- and G. F. Oster. 1976. ”Bifurcations and Dynamic Complexity in Simple Ecological Models.”Am. Nat. 110, 537--599.
[10] Wright, E. M. 1955. ”A Nonlinear Difference-differential Equation.”J. Reine Angew. Math. 194, 66--87. · Zbl 0064.34203 · doi:10.1515/crll.1955.194.66